MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP27520X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); No Consequences Or Impact To Patient (2199); Stenosis (2263)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A euphora rx balloon catheter was intended to be used to pre-dilate a moderately tortuous, severely calcified, eccentric lesion with 85% stenosis in the mid rca.There was no damage noted to the device packaging.There were no issues noted when removing the device from the hoop.The device was inspected with no issues.Negative prep was performed with no issues.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device and excessive force was not used.It was reported that the balloon burst on the first inflation after 12 atm of pressure had been applied.The device was not moved or repositioned prior to the burst.Immediate angiography revealed contrast in the coronary artery.Low pressure was noted.There was an attempt to re-inflate the balloon further.The lesion was thought to be sufficiently dilated, and the procedurewas completed with a resolute onyx stent.No patient injury is reported.
 
Additional Manufacturer Narrative
Product analysis summary: the balloon returned with blood visible in the balloon and inflation lumen.The balloon failed negative prep.On pressurisation of the device, a leak was observed on the working length of the balloon.The balloon failed to maintain pressure.Upon visual inspection of the device, there was a pinhole leak on the working length of the balloon material.The balloon material was jagged and uneven at the leak site.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key7710753
Report Number9612164-2018-01825
Device Sequence Number19086558
Product Code LOX
UDI-Device Identifier00643169560109
UDI-Public00643169560109
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2019
Device Catalogue NumberEUP27520X
Device Lot Number212846539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2018
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer07/31/2018
08/08/2018
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date08/28/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR